Alert archive / Colorado / High Wind Watches in 2019
High Wind Watch 5, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Nov 24, 2019, 2:45 PM MST for 5 counties in Colorado. It took effect at Nov 26, 2019, 9:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 24, 2019, 2:45 PM MST (21:45 UTC)
- In effect from
- Nov 26, 2019, 9:00 AM MST
- Expired
- Nov 25, 2019, 1:26 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 124 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3772 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643 WWUS75 KPUB 242145 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 245 PM MST Sun Nov 24 2019 COZ094-099-250545- /O.NEW.KPUB.HW.A.0005.191126T1600Z-191127T0000Z/ Eastern Las Animas County-Springfield Vicinity/Baca County- 245 PM MST Sun Nov 24 2019 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Eastern Las Animas and Baca Counties. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages may be possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong cross winds, especially on west to east highways such as Highways 160 and 350 will cause dangerous driving conditions. Those with light weight or high profile vehicles should take extra precautions. In addition there could be areas of blowing snow that may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
4 follow-up statements
628 WWUS75 KPUB 250525 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1025 PM MST Sun Nov 24 2019 COZ094-099-251330- /O.CON.KPUB.HW.A.0005.191126T1600Z-191127T0000Z/ Eastern Las Animas County-Springfield Vicinity/Baca County- 1025 PM MST Sun Nov 24 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Eastern Las Animas County and Baca Counties. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong cross winds, especially on west to east highways such as Highways 160 and 350 will cause dangerous driving conditions. Those with light weight or high profile vehicles should take extra precautions. In addition there could be areas of blowing snow that may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
800 WWUS75 KPUB 251034 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 334 AM MST Mon Nov 25 2019 COZ093-097-098-251845- /O.EXA.KPUB.HW.A.0005.191126T1600Z-191127T0000Z/ La Junta Vicinity/Otero County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County- 334 AM MST Mon Nov 25 2019 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...La Junta Vicinity/Otero County, Las Animas Vicinity/Bent County and Lamar Vicinity/Prowers County. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ COZ094-099-251845- /O.CON.KPUB.HW.A.0005.191126T1600Z-191127T0000Z/ Eastern Las Animas County-Springfield Vicinity/Baca County- 334 AM MST Mon Nov 25 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Eastern Las Animas County and Baca County. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
593 WWUS75 KPUB 251901 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1201 PM MST Mon Nov 25 2019 COZ093-094-097>099-260315- /O.CON.KPUB.HW.A.0005.191126T1600Z-191127T0000Z/ La Junta Vicinity/Otero County-Eastern Las Animas County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 1201 PM MST Mon Nov 25 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Eastern Las Animas County and Baca County. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
906 WWUS75 KPUB 252026 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 126 PM MST Mon Nov 25 2019 COZ093-094-097-098-252130- /O.CAN.KPUB.HW.A.0005.191126T1600Z-191127T0000Z/ La Junta Vicinity/Otero County-Eastern Las Animas County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- 126 PM MST Mon Nov 25 2019 ...HIGH WIND WATCH IS CANCELLED... Although strong gusty winds are still likely the plains tomorrow, winds are not expected to reach high wind warning criteria. $$ COZ099-260430- /O.UPG.KPUB.HW.A.0005.191126T1600Z-191127T0000Z/ /O.NEW.KPUB.HW.W.0006.191126T1800Z-191127T0000Z/ Springfield Vicinity/Baca County- 126 PM MST Mon Nov 25 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Springfield Vicinity/Baca County County. * WHEN...From 11 AM to 5 PM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Hodanish
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Nov 24, 10:29 AM MST, 4 hours 16 minutes earlier.
Area forecast discussion, Nov 24, 10:29 AM MST, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1029 AM MST Sun Nov 24 2019 .UPDATE... Issued at 1023 AM MST Sun Nov 24 2019 Bumped max temps up for this afternoon along lower ark rvr valley per current temps trends and obs, along with guidance. && .SHORT TERM...(Today and tonight) Issued at 351 AM MST Sun Nov 24 2019 Today and Tonight: Somewhat tricky high temperature forecast this afternoon with recent snow still in place over the adjacent plains. All of the guidance seems a bit high, so I subtracted a few degrees from the coolest guidance. Today should be a bit warmer than yesterday, though. Some stronger westerly winds are expected over Fremont and Huerfano Counties, the usual suspects for gap flow winds. Overnight the winds will be light and the air will be very dry over the valley floor of the San Luis Valley and upper Rio Grande River Valley, so expect temperatures below zero in those locations. Low temperatures over the plains and upper Arkansas River Valley will be in the upper 20s to low 30s and the mountains will be in the single digits to teens. Dry conditions are anticipated throughout the short term forecast period. .LONG TERM...(Monday through Saturday) Issued at 351 AM MST Sun Nov 24 2019 Vigorous upper level trough digs into the Great Basin during the day on Monday, with surface cyclogenesis over the eastern plains of CO Monday night as mid level circulation closes off over the state. Still some variance among the models/ensembles on the ultimate track of the system through CO, though rough consensus suggests a track somewhere along I-70, keeping the bulk of the snow and major impacts over then nrn half of the state. Ahead of the trough, Monday looks mild and dry, before precip begins to spread southeast across the mountains Monday night, then snow and wind develop on the plains Tue morning as low begins to slide eastward into KS. While snowfall amounts don't look too extreme over nrn El Paso/Teller Counties, combination of wind and snow will likely create some fairly difficult driving conditions for the Tuesday morning commute, and will hoist a winter storm watch for these areas for Mon night into midday Tue. Fairly strong n-nw winds currently forecast for the southeast mountains and eastern plains should limit snowfall in these areas to an inch or two, though some brief heavy snow/blowing snow may produce some travel impacts on the plains north of the Arkansas River Tue morning. System moves east into the central U.S. by late Tue with improving conditions across srn CO, before deep upper low begins to develop along the West Coast Tue night into Wed. Srn stream wave and large area of moisture forecast to move quickly northward out of Mexico into NM and wrn TX ahead of the main low during the day Wed, spreading some light rain/snow showers to srn border zones late, while strengthening swly flow brings heavier snow to the San Juan mountains, especially in the afternoon. Long duration heavy snow event looks possible over the swrn mountains into Fri as wrn low is slow to lift out, while persistent but lighter snow spreads to most of the remaining high terrain from Thu into Fri. Plenty of wind across much of the area both days as well, as swly flow increases. Eventual ejection of the upper low still looks too far north to produce widespread heavy snow along the I-25 corridor and eastern plains, though some periods of snow showers will be possible Fri into Sat as srn end of the low/upper trough slide east through the region. Gradual clearing and improving weather then expected over the weekend as low moves into the upper midwest && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1023 AM MST Sun Nov 24 2019 VFR conditions are near certain during the next 24 hours for all 3 taf sites, KPUB, KALS and KCOS. Winds will be diurnally driven rest of today and tonight. For tomorrow, a cool front will "back in" to the KCOS and KPUB areas during the morning with winds becoming light easterly by late morning. Looking beyond this forecast period, a dynamic weather system will impact parts of the region starting Monday night with low cigs, winds and snow, especially for KCOS. This system will last into Tuesday. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Monday evening through Tuesday morning for COZ081-082-084. && UPDATE...Hodanish SHORT TERM...SKELLY LONG TERM...PETERSEN AVIATION...HODANISH
Hazardous weather outlook, Nov 24, 5:38 AM MST, 9 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 538 AM MST Sun Nov 24 2019 COZ058>089-093>099-251245- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 538 AM MST Sun Nov 24 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A weather system will bring snow and wind to the area Monday night into midday Tuesday, with the heaviest snow and strongest winds occurring over Teller and El Paso Counties, where 3 to 6 inches of snowfall will be possible. The combination of snow and strong wind may create a difficult morning commute Tuesday morning along I-25 over Monument Hill and along Highway 24 between Colorado Springs and Limon. Another weather system will then affect the mountains and high valleys from Wednesday through at least Friday. This storm will bring heavy snow to the mountains along the Continental Divide, especially the eastern San Juan and La Garita Mountains, where two to four feet of snow will be possible between Wednesday morning and Friday evening. There is still some uncertainty in the exact track and intensity of this storm system, so continue to monitor the latest forecasts for updates on this developing holiday week storm. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. SKELLY/10
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 4:00 AM MST | Winter Storm Watch | PUB | El Paso, Fremont, Teller | 11 hr |
| Nov 24, 2:54 PM MST | Winter Storm Warning | PUB | El Paso, Fremont, Teller | 50 hr |
| Nov 24, 2:54 PM MST | Winter Weather Advisory | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more | 50 hr |
Nearby
High Wind Watches in Colorado, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.